Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 109, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 26, 2021, 7:29 PM CDT for Cass County, Marion County, Texas. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- May 29, 2021, 1:00 AM CDT
- In force
- 54 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Cypress Bayou near Jefferson (JEFT2). The gauge peaked at 14.42 ft at May 25, 2021, 7:00 PM CDT.
- Action stage
- 12.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07346045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
112
WGUS44 KSHV 270029
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
729 PM CDT Wed May 26 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
Black Cypress Bayou At Jefferson affecting Marion and Cass
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC067-315-280030-
/O.NEW.KSHV.FL.W.0109.210527T0029Z-210529T0600Z/
/JEFT2.1.ER.000000T0000Z.210526T0045Z.210528T1200Z.NO/
729 PM CDT Wed May 26 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Black Cypress Bayou At Jefferson.
* From Wednesday, May 19 to late Friday night.
* At 7:00 PM CDT Wednesday the stage was 13.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Friday
morning and continue falling to 9.0 feet Monday evening.
* Impact...At 13.0 feet, Lowland flooding will affect mainly timber
resources.
&&
LAT...LON 3297 9448 3275 9425 3275 9433 3278 9440
3289 9450
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 26, 6:47 PM CDT, 42 minutes earlier.
Area forecast discussion, May 26, 6:47 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 647 PM CDT Wed May 26 2021 .AVIATION... For the 27/00Z TAFs, dry conditions will dominate the forecast for all terminals. VFR ceilings will prevail until dawn, with scattered mid to high level clouds. MVFR/IFR conditions will affect terminals between 27/12Z and 27/16Z with ceilings falling as low as 500-1000 ft at LFK, GGG, TYR and TXK. These ceilings will quickly rebound to VFR levels by 27/18Z and remain likewise through the end of this TAF period. Winds remain primarily out of the south at less than 5 kts overnight, picking up to 5-10 kts Thursday afternoon. /26/ && .PREV DISCUSSION... /issued 315 PM CDT Wed May 26 2021/ SHORT TERM.../now through tomorrow night/ The cluster of heavy rain and embedded thunderstorms which moved through early this morning is a thing of the past, but the outflow from this cluster is inducing low level convergence over portions of Deep East TX and Central LA currently and this is starting to kick up some isolated showers there. Through the rest of the afternoon a stray non-severe storm could be possible in these same areas, but significant precipitation development is being mitigated by the fact the synoptic environment is generally subsident in the wake of a short wave exiting to the east. The heavy rain early this morning was extremely focused around and just west of the Texarkana area with amounts here ranging from 3 to 6 inches. This is still causing some localized high water issues, even though the rain ended hours ago. Most of the small creeks and streams causing problems should be receding, although high water levels in area larger rivers will continue to be a concern for the larger region a while longer. Otherwise, temperatures are seasonal for late May. Expect quiet weather, but warm and muggy conditions, tonight with a low cloud field expanding late tonight through early to mid morning tomorrow. Low temperatures should range from the upper 60s to lower 70s and some patches of fog cannot be ruled out over central and southeastern zones. Short wave upper level ridging aloft should keep us dry tomorrow even though the surface will destabilize in the afternoon. Expect temperatures slightly above normal with highs in the upper 80s to around 90 degrees and peak heat index values running a little higher than that. Tomorrow afternoon should be active to our northwest as more energy aloft coming into the Plains kicks off numerous severe thunderstorms ahead of a cold front surging south. This will likely organize into a squall line advancing southeast toward our northwest zones late in the evening and very likely getting into the Arklatex and SE OK late tomorrow night. This squall line should be gradually loosing steam as it gets into these areas, but still could produce at least isolated severe wind gusts in the northwest third of zones. Deep East TX, Central LA, and the Arklamiss should remain dry through the night, although there is some uncertainty on how far this convection will get into the heart of the region before daybreak. /50/ LONG TERM.../Friday through Wednesday/ At the start of this long-term period, showers and thunderstorms will be ongoing across a good portion of the region. These storms will be in association with cold front and trough moving through the Plains. While this cold front will not come crashing through our area, it will still allow for continued shower and thunderstorm chances, before finally moving through the area by Sunday. Regarding the thunderstorm chances on Friday morning, some of our far northern zones are highlighted in an outlook from the SPC. The thinking is that the activity moving through will be associated with a squall line, and damaging winds can not be ruled out. Upper-leveling ridging will quickly settle in behind the front on Sunday, with the very minimal drops in temperatures already rebounding. By Monday night, flow will transition back into a zonal/SW type of pattern. This will once again allow for an increase in shower in thunderstorm activity into the middle of the workweek. Some of the guidance is rather aggressive with precipitation in our neighbors areas, and there is a nonzero chance some of that precipitation makes its way into our area. In the event some of these heavier axis of rain do make it into our area, flash flooding may once again be possible given already saturated soils. 44 && .PRELIMINARY POINT TEMPS/POPS... SHV 71 90 72 86 / 10 0 10 60 MLU 70 90 71 87 / 0 0 0 50 DEQ 69 89 68 84 / 0 10 70 60 TXK 72 89 71 83 / 0 0 50 60 ELD 68 90 69 84 / 0 10 30 60 TYR 72 87 70 84 / 10 0 20 60 GGG 70 88 70 84 / 0 0 20 60 LFK 70 89 71 87 / 10 0 0 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 26/50/44
Hazardous weather outlook, May 26, 1:16 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 116 PM CDT Wed May 26 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 116 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will move south across the region Thursday night and into Friday morning. This activity will be associated with a squall line, and some of these storms may be strong to severe, particularly north of I-20. Damaging winds will be the primary threat with this activity. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for Thursday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:21 AM CDT | River Flood Warning | SHV | Bowie, Red River | 3 days |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.